MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED

INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED
Model Number 480522-02
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the vessel sealer curved instrument associated with this complaint.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grip tips opened and closed properly.The instrument passed the cut test with no issues.The instrument passed energy-delivery testing across various grip orientations.The instrument also passed the electrical continuity test.The instrument was fully functional.The logs show no vessel sealer curved related errors.The first vessel sealer curved instrument (lot # u10250929-0152) instrument was used for 69 minutes and the second vessel sealer curved instrument was used for about 17 minutes.The activation event logs show a total of 417 events between the two instruments, with no errors.
 
Event or Problem Description
It was reported that during a da vinci-assisted transverse colectomy procedure, the vessel sealer curved instrument produced an incomplete seal cycle on the inferior mesenteric artery (ima) and the instrument became stuck to tissue.Another instrument was used to pry the stuck tissue from the vessel sealer curved instrument.The attempted sealed tissue of the ima was inspected and found that the tissue did not seal.The tissue was not cut.The surgeon opted to staple both side of the vessel to reinforce the seal.No bleeding occurred due to the insufficient seal.The procedure was completed robotically.
 
Additional Manufacturer Narrative
Device evaluation: initial findings were confirmed.No functional issues were found with the instrument.Logs were reviewed to check for any sealing issues/malfunctions to verify the customer complaint.The instrument was used for about 69 minutes, and qty 417 seagull_seal events were noted, with no errors.No sealing issues were identified from the logs.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DA VINCI ENERGY
Common Device Name
VESSEL SEALER CURVED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24600315
Report Number2955842-2026-15973
Device Sequence Number8365940
Product Code NAY
UDI-Device Identifier10886874123369
UDI-Public(01)10886874123369(10)U10250929
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K250674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480522-02
Device Catalogue Number480522
Device Lot NumberU10250929 0152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date03/14/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale